Alert archive / New York / Gale Watches in 2009

Gale Watch 3, NWS Buffalo, NY

February 21, 2009

NWS Buffalo, NY issued this gale watch at Feb 21, 2009, 3:52 PM EST. It took effect at Feb 22, 2009, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 21, 2009, 3:52 PM EST (20:52 UTC)
In effect from
Feb 22, 2009, 6:00 PM EST
Expired
Feb 22, 2009, 3:52 AM EST
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WHUS71 KBUF 212052
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 PM EST SAT FEB 21 2009

...GALE FORCE WINDS EXPECTED SUNDAY NIGHT AND MOST OF MONDAY...

.LOW PRESSURE OVER LOWER MICHIGAN IS EXPECTED TO TRACK ACROSS
SOUTHERN ONTARIO TONIGHT AND EARLY SUNDAY. THIS LOW WILL MERGE
WITH A SECONDARY COASTAL LOW ALONG THE NEW ENGLAND COAST SUNDAY
AFTERNOON...WITH THE COMBINED LOW THEN DEEPENING AND TRACKING TO
THE CANADIAN MARITIMES SUNDAY NIGHT AND MONDAY. BEHIND THIS
LOW...A STRONG WEST TO NORTHWESTERLY FLOW OF MUCH COLDER AIR WILL
OVERSPREAD THE LOWER LAKES REGION...WITH GALE FORCE WINDS POSSIBLE
ON LAKE ONTARIO.

LOZ042>045-062>065-220500-
/O.NEW.KBUF.GL.A.0003.090222T2300Z-090224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
352 PM EST SAT FEB 21 2009

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING. 

BEHIND DEEPENING LOW PRESSURE...A STRONG WEST TO NORTHWESTERLY FLOW OF
MUCH COLDER AIR WILL OVERSPREAD THE LOWER LAKES REGION SUNDAY AND
SUNDAY NIGHT...THEN WILL CONTINUE THROUGH MOST OF MONDAY. GALE FORCE
WINDS WILL BE POSSIBLE ON LAKE ONTARIO BEGINNING SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

JJR
2 follow-up statements
351 
WHUS71 KBUF 220344
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1044 PM EST SAT FEB 21 2009

...GALE FORCE WINDS EXPECTED SUNDAY NIGHT AND MOST OF MONDAY...

.LOW PRESSURE CENTERED OVER MICHIGAN WILL TRACK ACROSS SOUTHERN
ONTARIO TONIGHT AND EARLY SUNDAY. THIS LOW WILL MERGE WITH A
SECONDARY LOW MOVING UP THE NEW ENGLAND COAST SUNDAY AFTERNOON.
THE COMBINED LOW IS FORECAST TO DEEPEN AS IT MOVES INTO THE
CANADIAN MARITIMES SUNDAY NIGHT AND MONDAY. BEHIND THIS LOW... A
STRONG WEST TO NORTHWESTERLY FLOW OF MUCH COLDER AIR WILL
OVERSPREAD THE LOWER LAKES REGION...WITH GALE FORCE WINDS POSSIBLE
ON LAKE ONTARIO.

LOZ042>045-062>065-221145-
/O.CON.KBUF.GL.A.0003.090222T2300Z-090224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1044 PM EST SAT FEB 21 2009

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
EVENING. 

BEHIND DEEPENING LOW PRESSURE...A STRONG WEST TO NORTHWESTERLY
FLOW OF MUCH COLDER AIR WILL OVERSPREAD THE LOWER LAKES REGION
SUNDAY AFTERNOON INTO MONDAY. GALE FORCE WINDS WILL BE POSSIBLE
ON LAKE ONTARIO BEGINNING SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
372 
WHUS71 KBUF 220852
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 AM EST SUN FEB 22 2009

...GALE FORCE WINDS EXPECTED SUNDAY NIGHT AND MOST OF MONDAY...

.LOW PRESSURE CENTERED OVER MICHIGAN WILL TRACK ACROSS SOUTHERN
ONTARIO EARLY TODAY. THIS LOW WILL MERGE WITH A SECONDARY LOW
MOVING UP THE NEW ENGLAND COAST THIS AFTERNOON. THE COMBINED LOW
IS FORECAST TO DEEPEN AS IT MOVES INTO THE CANADIAN MARITIMES
TONIGHT AND MONDAY. BEHIND THIS LOW... A STRONG WEST TO
NORTHWESTERLY FLOW OF MUCH COLDER AIR WILL OVERSPREAD THE LOWER
LAKES REGION.

LOZ062>065-221000-
/O.CAN.KBUF.GL.A.0003.090222T2300Z-090224T0300Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
352 AM EST SUN FEB 22 2009

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE
WATCH. 


$$

LOZ042>045-221700-
/O.UPG.KBUF.GL.A.0003.090222T2300Z-090224T0300Z/
/O.NEW.KBUF.SC.Y.0016.090222T1700Z-090224T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
352 AM EST SUN FEB 22 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO NOON EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Feb 21, 3:31 PM EST, 21 minutes earlier.

Area forecast discussion, Feb 21, 3:31 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EST SAT FEB 21 2009

.SYNOPSIS...
LOW PRESSURE OVER MICHIGAN WILL TRACK NORTHEAST ACROSS ONTARIO
PROVINCE TONIGHT AND SUNDAY...BEFORE MERGING WITH A SECONDARY LOW
ALONG THE NEW ENGLAND COAST AND LIFTING OUT ACROSS THE CANADIAN
MARITIMES SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL BRING ANOTHER
GENERAL LIGHT SNOWFALL TO THE AREA TONIGHT AND SUNDAY...FOLLOWED BY
A FRESH SHOT OF ARCTIC AIR AND MORE LAKE SNOWS FOR THE BEGINNING OF
THE NEW WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
COMPLICATED AND COMPLEX FORECAST PERIOD WITH BAND OF WARM AIR
ADVECTION SNOWS IMPACTING THE AREA THIS EVENING...FOLLOWED BY COLD
FRONTAL SNOWS LATE TONIGHT AND EARLY SUNDAY...WITH THE POTENTIAL FOR
LAKE EFFECT/UPSLOPE SNOWS DEVELOPING IN THE COLD AIR ADVECTION
REGIME LATER SUNDAY.

WATER VAPOR LOOP THIS AFTERNOON CLEARLY SHOWS POTENT CUTOFF
MID/UPPER LEVEL CIRCULATION PUSHING INTO NORTHWEST ILLINOIS.
ASSOCIATED SURFACE LOW LOOKS TO BE IN THE VICINITY OFF SOUTHERN LAKE
MICHIGAN...BETWEEN MILWAUKEE AND GRAND RAPIDS. IMPRESSIVE ISENTROPIC
LIFT AND MOISTURE TRANSPORT AHEAD OF THIS CIRCULATION ON THE NOSE OF
A 50 TO 55 KNOT LOW LEVEL JET PRODUCING AREA OF MODERATE TO HEAVY
SNOWS ACROSS NORTHERN INDIANA/LOWER MICHIGAN AND NORTHWEST OHIO.
RADAR TRENDS WOULD SUGGEST THAT THE LEADING EDGE OF THIS SNOW WILL
IMPACT WESTERN SECTIONS LATE THIS AFTERNOON OR EARLY EVENING...
PROBABLY BETWEEN 21Z AND 00Z...THEN ACROSS THE REST OF THE AREA
OVERNIGHT. INITIAL WARM AIR ADVECTION SNOWS WILL BE QUICKLY FOLLOWED
BY BURST OF SNOW ALONG COLD FRONTAL BOUNDARY. COMBINATION OF THE TWO
COULD PRODUCE A GENERAL 2 TO 4 INCHES. HEAVIEST AMOUNTS LIKELY TO BE
IN AREA OF FAVORABLE ISENTROPIC LIFT ACROSS WESTERN SECTIONS...
GENERALLY WEST OF ROCHESTER INCLUDING BUFFALO AND ACROSS THE NORTH
COUNTRY. FINGER LAKES COULD SEE SLIGHTLY LOWER AMOUNTS. WINDS ALSO
LOOK TO PICK UP AS SURFACE LOW WORKS ACROSS SOUTHERN ONTARIO...
ALBEIT WEAKENING...BUT STILL COULD EXPERIENCE WIND GUSTS OVER 30 MPH
WHICH WILL LEAD TO SOME BLOWING SNOW CONCERNS. AT THIS POINT...FEEL
THAT HEADLINES ARE NOT WARRANT DUE TO WEAKENING NATURE OF
SYSTEM...BUT WILL NEED TO KEEP ON IMPACT OF WIND AND SNOWFALL
COMBINATION TONIGHT.

SUNDAY WILL FEATURE A TRANSITION OF ENERGY TO A DEVELOPING COASTAL
STORM. LOW PUSHING ACROSS ONTARIO WILL WEAK WITH COASTAL LOW
TAKING OVER NEAR CAPE COD BY LATE SUNDAY. SUNDAY SHOULD FEATURE A
DIMINISH TREND TO THE PRECIPITATION FOR MOST OF THE AREA...AS DRY
SLOT WORKS INTO THE AREA BEHIND COLD FRONT. WRAP AROUND MOISTURE
COMBINED WITH COLD AIR ADVECTION PATTERN WILL GENERATE LAKE
EFFECT/UPSLOPE SNOWS TO THE EAST AND SOUTHEAST OF THE LAKES DURING
THE AFTERNOON WITH MORE IMPRESSIVE SNOWS DEVELOPING BY SUNDAY
NIGHT...ESPECIALLY SOUTHEAST OF LAKE ONTARIO AS COLD AIR CONTINUES
TO DEEPEN.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
SUNDAY NIGHT AND MONDAY...UPSTATE NEW YORK WILL BE UNDER THE
INFLUENCE OF THE COLD/MOIST CYCLONIC FLOW IN THE WAKE OF LOW
PRESSURE THAT WILL BE LIFTING FROM THE NEW ENGLAND COAST TO THE
CANADIAN MARITIMES. MUCH LIKE IN THURSDAYS AND FRIDAYS
EVENT...THIS WILL RESULT IN A GENERAL LIKELIHOOD OF SNOW SHOWERS
ACROSS THE BULK OF THE AREA...ALONG WITH AREAS OF ENHANCED
UPSLOPE/LAKE EFFECT SNOWS TO THE LEE OF THE GREAT LAKES.

OFF THE MOSTLY ICE-COVERED EASTERN HALF OF LAKE ERIE...THE COLD
WEST-NORTHWESTERLY TO NORTHWESTERLY FLOW WILL RESULT IN ANOTHER
ROUND OF OROGRAPHICALLY-ENHANCED SNOWS FROM SOUTHERN ERIE AND
WYOMING COUNTIES SOUTHWARD ACROSS MUCH OF THE SOUTHERN TIER. AT THIS
POINT...SNOWFALL AMOUNTS FROM SUNDAY AFTERNOON THROUGH MONDAY LOOK
TO BE IN THE ADVISORY RANGE...WITH THE BULK OF THIS COMING SUNDAY
NIGHT INTO MONDAY...OR FROM THE 3RD PERIOD ONWARD. CONSIDERING THIS
AND THE FACT THAT WE WILL HAVE A MINOR SYNOPTIC SNOWFALL PRECEDING
THIS EVENT...WILL HOLD OFF ON ISSUING ANY FLAGS FOR THIS JUST YET.

OFF OF LAKE ONTARIO...THE COLD WEST-NORTHWESTERLY FLOW WILL TRIGGER
LIGHT UPSLOPE SNOWS ACROSS JEFFERSON AND LEWIS COUNTIES SUNDAY NIGHT
AND MONDAY...WHILE MORE PRONOUNCED LAKE EFFECT SNOWS FOCUS ON THE
WAYNE-NORTHERN CAYUGA-OSWEGO COUNTY CORRIDOR. NAM12 BUFKIT PROFILES
SUGGEST A FAVORABLE ENVIRONMENT DURING THIS TIME FRAME...WITH LAKE
EQLS AROUND 7 KFT...SUFFICIENTLY DEEP MOISTURE...AND A FAVORABLE
SNOW GROWTH REGION/AREA OF UPLIFT WITHIN THE MOIST LAYER...
ESPECIALLY THE SECOND HALF OF SUNDAY NIGHT INTO MONDAY MORNING.
GIVEN THE FAVORABLE THERMODYNAMICS AND RELATIVELY WELL-ALIGNED
FLOW...FEEL THAT THE QPFS/SNOW OUTPUT BY THE MODEL IS TOO LOW /MUCH
LIKE IN THE EVENT JUST PAST/...AND WILL LIKELY BE HIGHER...HIGH
ENOUGH FOR SOMEBODY TO POSSIBLY REALIZE WARNING CRITERIA SNOWS OVER
THE 24-HOUR PERIOD ENDING MONDAY EVENING. IN COLLABORATION WITH
BGM...WE HAVE THUS ELECTED TO HOIST A LAKE EFFECT SNOW WATCH FOR THE
WAYNE-OSWEGO COUNTY STRIP FOR THE SUNDAY NIGHT-MONDAY PERIOD.

GIVEN THE WNW FLOW ALOFT...AREAS FURTHER WEST ALONG THE SOUTH SHORE
OF THE LAKE WILL ALSO LIKELY SEE SOME LAKE ENHANCED/LAKE EFFECT
SNOWS...THOUGH NOT TO THE SAME DEGREE AS EXPECTED IN THE WATCH AREA.
GIVEN THE INHERENT DIFFICULTY USUALLY PRESENT IN TRYING TO PINPOINT
THE EXACT LOCATIONS OF ANY AREAS OF ENHANCEMENT OFF THE WESTERN HALF
OF THE LAKE...FOR NOW WILL JUST BROADBRUSH ENHANCED POPS/SOMEWHAT
ENHANCED SNOWFALL AMOUNTS FROM NIAGARA COUNTY EAST TO MONROE
COUNTY...
AND LET FUTURE SHIFTS MONITOR THE NEED FOR ANY ADDITIONAL LAKE SNOW
FLAGS.

ALL OF THE LAKE AND SYNOPTICALLY-DRIVEN SNOWS WILL HAVE A TENDENCY
TO GRADUALLY WIND DOWN LATER MONDAY AFTERNOON INTO TUESDAY
MORNING...FIRST DUE TO INCREASING DIURNAL EFFECTS MONDAY
AFTERNOON...THEN THE EFFECTS OF INCREASING RIDGING AND
DRYING/SUBSIDENCE ALOFT MONDAY NIGHT AND TUESDAY AS HIGH PRESSURE
BUILDS EASTWARD FROM THE CENTRAL GREAT LAKES. AS SUCH...HAVE LOWERED
POPS FROM LIKELY/CATEGORICAL TO SLIGHT CHANCE/CHANCE BY TUESDAY
MORNING...WITH THE EXPECTATION THAT THE ACTIVITY WILL BE PRETTY MUCH
GONE BY MIDDAY TUESDAY AS THE AFOREMENTIONED RIDGE CRESTS OVERHEAD.

GIVEN 850 MB TEMPS OF -14C TO -16C...TEMPERATURES WILL AVERAGE WELL
BELOW NORMAL THROUGH MONDAY...THEN WILL RECOVER A BIT ON TUESDAY
WITH INCREASING RIDGING AND SUNSHINE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GFS/ECMWF REMAIN IN GOOD AGREEMENT ON A STRONG SURFACE RIDGE
CENTERED OVER NEW YORK STATE TUESDAY EVENING...THEN SLOWLY DRIFTING
TO A POSITION JUST OFF THE ATLANTIC COASTLINE TUESDAY NIGHT AND
WEDNESDAY. THIS WILL ALLOW TEMPERATURES TO FINALLY CLIMB BACK TO OR
SLIGHTLY ABOVE SEASONAL LEVELS ON WEDNESDAY AS A SOUTHERLY FLOW OF
MILDER AIR ENVELOPS THE AREA IN THE WAKE OF THE DEPARTING RIDGE.
DESPITE THE GENERAL WARM AIR ADVECTION PATTERN...ANY PRECIP SHOULD
REMAIN TO OUR NORTH AND WEST UNTIL AT LEAST EARLY WEDNESDAY
AFTERNOON. AFTER THAT TIME...A WARM FRONTAL BOUNDARY SHOULD APPROACH
AND CROSS THE REGION LATER WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT
IN ASSOCIATION WITH A WEAK WAVE OF LOW PRESSURE LIFTING NORTHEAST
ACROSS THE CENTRAL GREAT LAKES. GIVEN THE MARGINAL BOUNDARY LAYER
TEMPERATURES EXPECTED DURING THIS PERIOD...WILL CONTINUE TO COVER
THIS FROPA WITH A CHANCE OF RAIN/SNOW FOR NOW.

IN THE LATTER PORTIONS OF THE PERIOD...THE MEDIUM RANGE GUIDANCE
INDICATES THE GENERAL IDEA OF THE COLD FRONTAL BOUNDARY ASSOCIATED
WITH WEDNESDAY NIGHTS LOW STALLING OUT TO OUR WEST ON
THURSDAY...THEN A MUCH MORE SIGNIFICANT WAVE OF LOW PRESSURE LIFTING
NORTHEAST ALONG IT THURSDAY NIGHT AND FRIDAY...FOLLOWED BY ANOTHER
SHOT OF MUCH COLDER AIR FOR FRIDAY NIGHT/SATURDAY. GIVEN THE
CONTINUED MODEL INCONSISTENCIES WITH THE TRACK OF THIS SYSTEM AND
THE RESULTING FORECAST UNCERTAINTY...WILL JUST CONTINUE TO INDICATE
A GENERAL CHANCE OF RAIN/SNOW THROUGH FRIDAY FOR NOW...FOLLOWED BY A
RENEWED SNOW SHOWER THREAT FOR THE END OF THE PERIOD AS MUCH COLDER
AIR RETURNS.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
VFR FLIGHT CONDITIONS TO START THE 18Z TAF PERIOD AS AXIS OF UPPER
LEVEL RIDGE CROSSES THE REGION THIS AFTERNOON. MID AND UPPER LEVEL
CLOUDS WILL INCREASE THROUGH THE AFTERNOON AND EVENING IN ADVANCE OF
AN AREA OF LOW PRESSURE LOCATED IN FAR SOUTHWESTERN MICHIGAN THAT
WILL PASS TOWARDS SOUTHERN ONTARIO CANADA BY 12Z SUNDAY. A WARM
FRONT ALONG THIS SYSTEM WILL PROVIDE FOR AN INITIAL BURST OF SNOW
ESPECIALLY ACROSS WESTERN NEW YORK...AND QUICKLY FOLLOWING WILL BE
A COLD FRONT WHICH WILL BRING IFR VISIBILITIES ALONG WITH SNOW.

SNOW WILL ARRIVE ALONG THE LEADING EDGE OF THE LLJ LATE THIS
AFTERNOON TOWARDS THE WEST AND LATER THIS EVENING ACROSS EASTERN
LAKE ONTARIO REGIONS. EXPECT VISIBILITIES TO DROP TO MVFR FOR A TIME
WITH THIS SNOW. WIND SPEEDS AROUND 2K FEET ABOVE THE SFC WITHIN THIS
LLJ WILL INCREASE TO 35 TO 45 KNOTS.

A COLD FRONT WILL SWING ACROSS THE REGION EARLY SUNDAY MORNING
PROVIDING ANOTHER BURST OF SNOW. THE HIGHEST SNOW
ACCUMULATIONS...AND LONGEST DURATION OF IFR VISIBILITIES WITH THIS
FRONT ARE EXPECTED ACROSS EASTERN ENDS OF LAKE ONTARIO. WINDS WILL
GUST BEHIND THIS COLD FRONT WITH THE STRONGEST GUSTS ACROSS THE
KJHW...KBUF AND KIAG TERMINALS. NOT AS STRONG A WIND ACROSS THE
GENESEE VALLEY AND ESPECIALLY ACROSS EASTERN END OF LAKE ONTARIO
WHERE THE SFC PRESSURE GRADIENT WILL NOT BE AS STRONG DURING MUCH OF
THE DAYLIGHT HOURS SUNDAY.

OUTLOOK...

SUNDAY AFTERNOON AND NIGHT...MVFR/IFR IN SCATTERED TO NUMEROUS SNOW
SHOWERS AND AREAS OF LAKE ENHANCED/LAKE EFFECT SNOW.
MONDAY...MVFR/IFR IN SNOW SHOWERS AND AREAS OF LAKE EFFECT/LAKE
ENHANCED SNOW.
TUESDAY AND WEDNESDAY...VFR.
THURSDAY...MVFR IN CHANCE OF RAIN AND SNOW.

&&

.MARINE...
LOW PRESSURE OVER MICHIGAN WILL TRACK NORTHEAST ACROSS ONTARIO
PROVINCE TONIGHT AND SUNDAY...BEFORE MERGING WITH A SECONDARY LOW
ALONG THE NEW ENGLAND COAST AND LIFTING OUT ACROSS THE CANADIAN
MARITIMES SUNDAY NIGHT AND MONDAY. BEHIND THIS LOW...A MUCH STRONGER
WESTERLY TO NORTHWESTERLY FLOW OF COLDER AIR WILL OVERSPREAD THE
LOWER LAKES REGION SUNDAY AND SUNDAY NIGHT...WITH GALES A
POSSIBILITY ON LAKE ONTARIO SUNDAY EVENING THROUGH MONDAY EVENING.
FOR THIS REASON...A GALE WATCH HAS BEEN POSTED FOR ALL OPEN AND
NEARSHORE WATERS OF LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM SUNDAY EVENING THROUGH MONDAY
     AFTERNOON FOR NYZ004>006.
MARINE...GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY EVENING FOR
         LOZ042>045-062>065.

&&

SYNOPSIS...JJR
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...JJR/THOMAS
MARINE...JJR
Hazardous weather outlook, Feb 21, 3:15 PM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EST SAT FEB 21 2009

NYZ001>003-010-011-013-014-021-222015-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
ALLEGANY-
315 PM EST SAT FEB 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TONIGHT. ACCUMULATIONS OF 1 TO
3 INCHES WILL BE POSSIBLE...WITH THE HIGHER AMOUNTS FOCUSED ACROSS
THE NIAGARA FRONTIER. INCREASING WINDS COULD CAUSE SOME BLOWING
SNOW CONCERNS WHICH COULD RESTRICT VISIBILITY AT TIMES. UNTREATED
ROADS WILL BECOME SNOW COVERED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-222015-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
315 PM EST SAT FEB 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TONIGHT. ACCUMULATIONS OF 2 TO 3
INCHES WILL BE POSSIBLE. INCREASING WINDS COULD CAUSE SOME BLOWING
SNOW CONCERNS WHICH COULD RESTRICT VISIBILITY AT TIMES. UNTREATED
ROADS WILL BECOME SNOW COVERED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE ENHANCED AND TERRAIN ENHANCED SNOWS ARE LIKELY SUNDAY THROUGH
MONDAY. IT IS LIKELY THAT SEVERAL INCHES OF SNOW WILL OCCUR
DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-222015-
WAYNE-NORTHERN CAYUGA-OSWEGO-
315 PM EST SAT FEB 21 2009

...LAKE EFFECT SNOW WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TONIGHT. ACCUMULATIONS OF 1 TO
3 INCHES WILL BE POSSIBLE. INCREASING WINDS COULD CAUSE SOME
BLOWING SNOW CONCERNS WHICH COULD RESTRICT VISIBILITY AT TIMES.
UNTREATED ROADS WILL BECOME SNOW COVERED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-222015-
JEFFERSON-LEWIS-
315 PM EST SAT FEB 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TONIGHT. ACCUMULATIONS OF 1 TO
3 INCHES WILL BE POSSIBLE. INCREASING WINDS COULD CAUSE SOME
BLOWING SNOW CONCERNS WHICH COULD RESTRICT VISIBILITY AT TIMES.
UNTREATED ROADS WILL BECOME SNOW COVERED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE ENHANCED AND TERRAIN ENHANCED SNOWS ARE LIKELY SUNDAY THROUGH
MONDAY. IT IS LIKELY THAT SEVERAL INCHES OF SNOW WILL OCCUR
DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-SLZ022-024-222015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
315 PM EST SAT FEB 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-222015-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
315 PM EST SAT FEB 21 2009

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:18 PM ESTLake Effect Snow AdvisoryBUFGenesee, Monroe, Niagara, Orleans5 hr
Feb 21, 3:49 AM ESTSmall Craft AdvisoryBUF8 hr
Feb 21, 3:04 PM ESTLake Effect Snow WatchBUFCayuga, Oswego, Wayne13 hr

Nearby

Gale Watches in New York, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.